MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP; MITRAL VALVE REPAIR DEVICES

ABBOTT MEDICAL MITRACLIP; MITRAL VALVE REPAIR DEVICES
Model Number CDS0601-XTR
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Codes Angina (1710); Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 03/30/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a mitraclip procedure was performed to treat degenerative mitral regurgitation (mr) with a grade of 4+ on a patient with a prolapsed posterior leaflet, thick leaflets, a calcified valve annulus, and a previous transcatheter aortic valve implant (tavi) surgery.A steerable guide catheter (sgc) and a mitraclip xtr were inserted without issues.However, limited bending manipulation with the sgc occurred, which resulted in difficulty with positioning of the sgc and uneven clamping with the mitraclip xtr.The mitraclip xtr was ultimately deployed on the mitral valve, reducing mr to a grade of 1+.After the sgc was removed from the patient, the sgc was tested and the sgc tip was bending normally.On (b)(6) 2026, one week post procedure, the patient developed chest tightness.An ultrasound was performed and revealed that the clip had detached from the posterior leaflet and remained attached to the anterior leaflet (single leaflet device attachment/slda), causing mr to increase to a grade of 4+.The patient was reported to be stable.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to the reported event.Additionally, a review of the complaint history identified no similar complaints from the lot.Based on available information, a cause for the reported incomplete coaptation - single leaflet device attachment (slda) appears to be related to patient morphology/pathology.The reported chest tightness and recurrent mitral valve insufficiency/ regurgitation (mr) appears to be cascading effects of the reported slda.Chest tightness and mr are known possible complications associated with mitraclip procedures.The reported serious injury/illness/impairment was a result of case-specific circumstances.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description

Brand Name
MITRACLIP
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24942067
Report Number2135147-2026-02593
Device Sequence Number12998448
Product Code NKM
UDI-Device Identifier08717648226366
UDI-Public(01)08717648226366(17)261121(10)51120R1077
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCDS0601-XTR
Device Catalogue NumberCDS0601-XTR
Device Lot Number51120R1077
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2026
Supplement Date Received by Manufacturer04/22/2026
Initial Report FDA Received Date04/21/2026
Supplement Report FDA Received Date05/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown